Home > Dermatology > WCD 2019 > Dermal Reactions to Systemic Drugs > Skin toxicity of immune checkpoint inhibitors

Skin toxicity of immune checkpoint inhibitors

Expert
Prof. Jennifer N. Choi, Northwestern Feinberg School of Medicine, USA
Conference
WCD 2019

Immune checkpoint inhibitors have revolutionised cancer therapy, for example in the treatment of malignant melanoma. Unfortunately, the use of these agents is associated with many immune-related adverse events (irAEs).

In general, cutaneous toxicity is a predictive biomarker for clinical outcome in patients receiving anticancer therapy [1]. There is a clear association between cutaneous toxicity and efficacy of treatment not only with immunotherapy, but also in targeted therapy and cytotoxic chemotherapeutics.

Anti-programmed cell death receptor-1 (PD-1) antibodies act via blockade of the PD-1 receptor, an inhibitor of the T cell effector mechanisms that limit immune responses against tumours. “IrAEs may involve numerous organ systems, but mainly the skin,” said Prof. Jennifer N. Choi (Northwestern Feinberg School of Medicine, USA) [2]. Of irAEs related to checkpoint inhibitors, 30-40% are cutaneous side effects [3]. Approximately 30% of patients su...



please login to read the entire article:


You need to register to read the entire article, please do so now.





Posted on